MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE EXPEDIUM VERSE SPINE SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 6.0 X; ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY-SYNTHES SPINE EXPEDIUM VERSE SPINE SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 6.0 X; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 199723635
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Lot unknown.Awaiting sample: a follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not yet returned for evaluation.
 
Event or Problem Description
Grade 4 spondylolithesis correction l5/s1.A spondylolithesis correction that was performed on the (b)(6) 2017 was revised for construct failure.The patient had a verse screw 6x40mm fracture through the vertebral body of s1 on the left side.The right side l5 screw had also disconnected with the 35mm viper rod, set screw was still in the screw head.On removal of the construct the surgeon noticed that the l5 left sided set screw appeared to be loose.The surgeon removed all screws, rods, set screws (6x40mm at s1 and 6x35mm l5) and medtronic r90 implants (plif cage).Then replaced the screws at l5 with x2 7x35mm screws and x1 7x40mm at s1 left side and x1 7x35 at s1 right side.He also place sai (sacral alar iliac screws) 8x80mm screws in the pelvis.He then replaced the rods (cocr) and reduced l5 back into position and replaced medtronic r90 interbody cages, compressed at l5/s1 and final tightened.The revision surgery was uneventful.
 
Additional Manufacturer Narrative
Visual examination found no damage or defects beyond signs of use.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.The root cause of one of the polyaxial screws migrating postoperatively could not be determined by the samples or information provided.The samples do not provide enough evidence to confirm the reported failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM VERSE SPINE SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 6.0 X
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6824892
Report Number1526439-2017-10709
Device Sequence Number19057066
Product Code MNI
UDI-Device Identifier10705034403106
UDI-Public(01)10705034403106
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number199723635
Device Catalogue Number199723635
Device Lot Number108391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date12/18/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age14 YR